CSN Login
Members Online: 9

You are here

Oncologist offering reduce dose of Taxol for 6th round because of neuropathy foot

zsazsa1
Posts: 314
Joined: Oct 2018

I posted about this earlier, that I had developed a little bit of neuropathy in my left foot after 5th round of carbo/taxol/herceptin.  I have some numbness on the bottom of the ball of my foot, and one night had 3 sharp stabbing sensations in my big toe over about a ten minute period of time, none since.

My oncologist is recommending that I reduce the dose of Taxol for my last infusion.  I don't know what to do.  I am afraid of neuropathy, but also afraid of the chemo being less effective.  I feel like it's just one more round, but I don't want permanent neuropathy.  Any advice?

For this last round of chemo, I intend to put a freezer pack under the plastic box in which my feet rest in ice water, because when I fall asleep during chemo, my feet rest on the bottom of the plastic container, so no cold water reaching sole of foot while I sleep.

ConnieSW's picture
ConnieSW
Posts: 1432
Joined: Jun 2012

reduced my doses for chemo 5 & 6 because my platelets tanked after #4. I was afraid for the same reason you are but so far, so good.  I also had very mild numbness in my toes at the time which persists today  I wonder if the neuropathy would have gotten worse if he hadn't made the change.  Good luck.

 

zsazsa1
Posts: 314
Joined: Oct 2018

Connie, the platelets tanked after round 4 already, and I'm on every 4 weeks for the past two rounds.  I don't mind the numbness, but the stabbing pain in my big toe was brief, but horrible.  I don't know how people could sleep with that!  Oncologist says that the carboplatin is the culprit for the platelets, Taxol for the neuropathy.

Ribbons's picture
Ribbons
Posts: 73
Joined: Jan 2019

I'm sorry your schedule had to be lengthened out. I was able to stay on the every 3 week one. So I had my last chemo this past Friday. I was seriously considering skipping it altogether! This last one was by far the worst, the worst day hit me a day early, on Sat instead of Sun. I have very mild neuropathy in 3 of the toes on my right foot, it feels like they are numb, but they really aren't because I can feel them when I touch them, it's kind of weird, like they are wrapped in a coating but underneath that they are not numb. I am very confused about the carbo/taxol because my oncology nurses said the opposite of your Dr. They gave me ice packs for the carbo but said I didn't need them for the taxol? My carbo took 3 hours and the taxol only 30 mins. after that.

janaes
Posts: 752
Joined: May 2016

When i was going through chemo by my 3rd treatment i had neropathy to the ball of my left foot like yours. I still had three treatments left so my doctor changed taxol to toxatere.  Im glad we didnt continue with taxol because im sure my neropathy would have got worse

I have got used to the neropathy in the ball of my foot. Its been over two years since treatment and i just live with the neropathy.  Im greatful its not worse though.  My neropathy doesnt hurt. I have it in my fingers and toes but i will tell you the neropathy in the ball of my foot is the most notisable to me. The other places i dont think about as much.

So i guess i would say to you would be to not risk the neropathy.  I never got any more neropathy after the switch of medicine.  There are people who lower there dose or do less treatments sometimes for other reasons and they are still here. 

You get to choose. What do you want to do?

Janae

zsazsa1
Posts: 314
Joined: Oct 2018

Ribbons, I'm actually jealous of you!  You and I started at the same time, and originally I thought I would be done by now.  I so wish I were done.  This 5th round was much easier than the previous ones.  I just assumed that round 6 would be easy too, but now I know that it might not be, after your experience.  Your description of the neuropathy is spot on.  I'm numb, but I can still feel it when I touch the bottom of the foot.  BTW, the Taxol is the 3 hr infusion.  The Carboplatin takes only 30 minutes.  The taxol causes neuropathy, and the carboplatin causes the low platelets.

The neuropathy is not going away with this round, so I am going to accept the reduction in the dose of the Taxol.  Hopefully, it won't get worse.  If this is as bad as it gets, I can most definitely live with it.

EZLiving66's picture
EZLiving66
Posts: 1337
Joined: Oct 2015

I can't tell you that reducing your chemo will be less effective fighting the cancer but I know that neuropathy can be awful! For the past three-plus years, I have neuropathy so bad in my feet - not just numbness which I could deal with but stabbing pain, burning, joint pain and numbness. It affects my sleep and so far, have not been able to find anything to control it. I take Nyquil each night along with gabapentin which, SOME nights controls the pain enough to sleep. Other nights, I'm up until 3 a.m. or so just walking around the house. Pressure seems to stop the pain, hence the walking.

I only had three chemos and stopped because of side-effects and it was Taxotere and Carboplatin.

Good luck!

Love,

Eldri

KatnHat's picture
KatnHat
Posts: 27
Joined: Jan 2017

My hands and feet seem to burn after 4 doses of Doxcil/Carboplatin, but just toward the end of the day, and in bed. They feel hot. I wrap my hands around a frozen water bottle to cool the throbbing. I take a half benedryl and two tylenol to help control the throbbing so I can sleep. Sounds bad, but it's not terrible and usually subsides sometime during the night. Sometimes I take 5 mg vicodin.

Subscribe to Comments for "Oncologist offering reduce dose of Taxol for 6th round because of neuropathy foot"